Alert archive / Texas / Ice Storm Warnings in 2007

Ice Storm Warning 1, NWS Midland/Odessa, TX

January 13, 20077 counties in Texas

NWS Midland/Odessa, TX issued this ice storm warning at Jan 13, 2007, 2:40 PM CST for 7 counties in Texas. It took effect at Jan 13, 2007, 6:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 2:40 PM CST (20:40 UTC)
In effect from
Jan 13, 2007, 6:00 PM CST
Expired
Jan 14, 2007, 6:00 PM CST
In force
24 hr
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Dawson County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 473 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
380 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 132040
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST SAT JAN 13 2007

...FREEZING RAIN AND FREEZING DRIZZLE TO IMPACT PORTIONS OF
THE PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO
PLAINS THIS EVENING AND TONIGHT...

.LIGHT FREEZING DRIZZLE OR LIGHT FREEZING FOG WILL PERSIST INTO
THE EVENING HOURS WITH ADDITIONAL ICE ACCUMULATIONS OF A FEW
HUNDREDTHS OF AN INCH POSSIBLE. THIS WILL CAUSE AREA ROADWAYS 
TO REMAIN HAZARDOUS. IF YOU MUST TRAVEL TODAY BE PREPARED FOR
SLICK ROADS. MOTORISTS ARE URGED TO SLOW DOWN AND USE EXTREME
CAUTION WHILE DRIVING.

A HEAVIER FREEZING RAIN EVENT IS LIKELY TO DEVELOP AFTER SUNSET
THIS EVENING. A LARGE PERSISTENT AREA OF SUBFREEZING AIR WILL
RESULT IN WINTERY WEATHER WITH POSSIBLE ADDITIONAL ICE
ACCUMULATIONS OVERNIGHT. ICE ACCUMULATIONS ARE EXPECTED TO RANGE 
FROM A TENTH OF AN INCH ACROSS SOUTHEAST NEW MEXICO TO UP TO A
HALF INCH ACROSS THE EASTERN PERMIAN BASIN TONIGHT THROUGH MIDDAY
SUNDAY.

TXZ046>048-052-053-063-070-141800-
/O.NEW.KMAF.IS.W.0001.070114T0000Z-070114T1800Z/
/O.EXT.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/
DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
240 PM CST SAT JAN 13 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SUNDAY. THE FREEZING RAIN ADVISORY IS NOW IN EFFECT
UNTIL 6 PM CST THIS AFTERNOON. 

ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH TO ONE HALF
INCH ARE POSSIBLE TONIGHT. BRIDGES AND OVERPASSES WILL FREEZE
OVER BEFORE OTHER SURFACES. AREA ROADS WILL BECOME VERY SLICK AND
HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE
ICED OVER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND
A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE
ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE
BRANCHES.

$$

NMZ028-TXZ058-075-141800-
/O.NEW.KMAF.WW.Y.0001.070114T0000Z-070114T1800Z/
/O.EXB.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...PECOS...FORT STOCKTON
240 PM CST SAT JAN 13 2007 /140 PM MST SAT JAN 13 2007/

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM
MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY. A FREEZING
RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN ADVISORY
IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.  BRIDGES AND OVERPASSES WILL FREEZE OVER
BEFORE OTHER SURFACES. AREA ROADS COULD BECOME VERY SLICK AND
HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE
ICED OVER.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NMZ029-033-034-TXZ045-050-051-059>062-067>069-141800-
/O.NEW.KMAF.WW.Y.0001.070114T0000Z-070114T1800Z/
/O.EXT.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...ANDREWS...STANTON...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN
240 PM CST SAT JAN 13 2007 /140 PM MST SAT JAN 13 2007/

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM
MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY. THE FREEZING
RAIN ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS
AFTERNOON AND TONIGHT. BRIDGES AND OVERPASSES WILL FREEZE OVER
BEFORE OTHER SURFACES. AREA ROADS COULD BECOME VERY SLICK AND
HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE
ICED OVER.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
2 follow-up statements
000 
WWUS44 KMAF 141044
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CST SUN JAN 14 2007

...FREEZING RAIN AND FREEZING DRIZZLE TO IMPACT PORTIONS OF THE
PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICAN 
PLAINS THIS MORNING...

.A COLD AIRMASS REMAINS IN PLACE OVER MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS MORNING. AN APPROACHING UPPER LEVEL
DISTURBANCE OVER NEW MEXICO THIS MORNING IS DRAWING GULF MOISTURE
UP AND OVER THIS COLD AIRMASS...WITH THE RESULT BEING AREAS OF
FREEZING DRIZZLE...FREEZING FOG...AND FREEZING RAIN OVER MUCH OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ICE ACCUMULATIONS ARE
EXPECTED TO BE GREATEST OVER THE WESTERN LOW ROLLING PLAINS SOUTH
ACROSS THE EASTERN PERMIAN BASIN...WHERE OVER A QUARTER OF AN INCH
OF ICE ACCUMULATION IS LIKELY. FARTHER TO THE WEST...ACROSS MUCH
OF SOUTHEASTERN NEW MEXICO AND THE WESTERN PERMIAN BASIN AND UPPER
TRANS PECOS REGIONS OF WEST TEXAS...ICE ACCUMULATIONS ARE EXPECTED
TO BE LESS THAN A QUARTER OF AN INCH. THE WINTRY PRECIPITATION IS
FORECAST TO COME TO AN END FROM WEST TO EAST THIS AFTERNOON AS THE
UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION.  

TXZ046>048-052-053-063-070-141800-
/O.CON.KMAF.IS.W.0001.000000T0000Z-070114T1800Z/
DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
444 AM CST SUN JAN 14 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH TO ONE HALF INCH
ARE POSSIBLE THIS MORNING. BRIDGES AND OVERPASSES WILL FREEZE OVER
BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE
CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND
A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE
ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE
BRANCHES.

$$

NMZ028-029-033-034-TXZ045-050-051-058>062-067>069-075-141800-
/O.CON.KMAF.WW.Y.0001.000000T0000Z-070114T1800Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...
FORT STOCKTON
444 AM CST SUN JAN 14 2007 /344 AM MST SUN JAN 14 2007/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS MORNING.
BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES.
AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON
ANY SURFACE THAT MAY BE ICED OVER.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS44 KMAF 141744
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST SUN JAN 14 2007

...LIGHT FREEZING DRIZZLE CONTINUING TO IMPACT PORTIONS OF THE
PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICAN
PLAINS THIS MORNING...

.A COLD AIRMASS WILL REMAIN IN PLACE OVER MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO BY THIS AFTERNOON. AS THE UPPER LEVEL
DISTURBANCE PASSES JUST NORTH OF NEW MEXICO...EXPECT FREEZING FOG
AND DRIZZLE TO CONTINUE ACROSS MUCH OF THE AREA THROUGH EARLY
EVENING BEFORE TAPERING OFF. ICE ACCUMULATIONS ARE EXPECTED TO BE
GREATEST OVER THE WESTERN LOW ROLLING PLAINS SOUTH ACROSS THE
EASTERN PERMIAN BASIN...WHERE AROUND A QUARTER OF AN INCH OF
ADDITIONAL ICE ACCUMULATION IS LIKELY BY THIS EVENING. FARTHER TO
THE WEST...ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND THE WESTERN
PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS...ICE
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A QUARTER OF AN INCH.
THE WINTRY PRECIPITATION IS FORECAST TO COME TO AN END FROM WEST
TO EAST THIS EVENING AS THE UPPER LEVEL STORM SYSTEM PASSES TO THE
NORTH OF THE REGION...BUT WINDS ARE EXPECTED TO PICK UP TO NEAR 25
MPH ACROSS THE REGION BEHIND THE SYSTEM BY THIS EVENING...POSSIBLY
RESULTING IN ADDITIONAL POWER OUTAGES BECAUSE OF THE LAYER OF
ACCUMULATED ICE ALREADY ON TREE BRANCHES AND POWER LINES. THE
WINDS...HOWEVER SHOULD BE SHORT-LIVED AND ARE EXPECTED TO SUBSIDE
BY TOMORROW AFTERNOON.

TXZ046>048-052-053-063-070-150000-
/O.EXT.KMAF.IS.W.0001.000000T0000Z-070115T0000Z/
DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
1144 AM CST SUN JAN 14 2007

...ICE STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH ARE POSSIBLE
THROUGH EARLY EVENING. BRIDGES AND OVERPASSES WILL FREEZE OVER
BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS.
USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER.

TREES AND POWER LINES CONTINUE TO GLAZE OVER AND MAY BE
SUSCEPTIBLE TO FAILURE AS WINDS PICK UP TO AROUND 25 MPH AFTER THE
STORM SYSTEM PASSES NORTH OF THE AREA. WINDS SHOULD BE SHORT-
LIVED AND SHOULD SUBSIDE BY AFTERNOON TOMORROW.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND
A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE
ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE
BRANCHES.

$$

NMZ028-029-033-034-TXZ045-050-051-058>062-067>069-075-150000-
/O.EXT.KMAF.WW.Y.0001.000000T0000Z-070115T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...
FORT STOCKTON
1144 AM CST SUN JAN 14 2007 /1044 AM MST SUN JAN 14 2007/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON. 

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THROUGH THIS
EVENING. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER
SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION
WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER.

TREES AND POWER LINES CONTINUE TO GLAZE OVER AND MAY BE
SUSCEPTIBLE TO FAILURE AS WINDS PICK UP TO AROUND 25 MPH AFTER THE
STORM SYSTEM PASSES NORTH OF THE AREA BY LATER THIS EVENING. WINDS
SHOULD BE SHORT-LIVED AND SHOULD SUBSIDE BY TOMORROW AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this ice storm warning went out at Jan 13, 2:30 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 13, 2:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST SAT JAN 13 2007

.SHORT TERM...
WINTER WEATHER ADVISORIES AND ICE STORM WARNINGS HAVE BEEN HOISTED
FOR MUCH OF THE TRANS PECOS NORTHWARD THROUGH THE FORECAST AREA FOR
TONIGHT AND TOMORROW MORNING AS A POTENTIALLY DANGEROUS ICE STORM
MATERIALIZES OVERNIGHT.

A LARGE AREA OF SHALLOW SUBFREEZING AIR CURRENTLY EXTENDING FROM THE
I-10 CORRIDOR NORTHWARD INTO THE PERMIAN BASIN AND SOUTHEAST NEW
MEXICO WILL PERSIST OVERNIGHT AND COINCIDE WITH ENHANCED LIFT AND
RIGHT ENTRANCE REGION JET DYNAMICS PRECEDING THE UPPER LOW ACROSS
THE GREAT BASIN TO PROVIDE THE SETUP FOR ANOTHER BATCH OF FREEZING
RAIN FOR THIS EVENING AND TONIGHT.  ADDITIONAL FREEZING RAIN AMOUNTS
OVERNIGHT WILL STEADILY INCREASE FROM WEST TO EAST...WITH MAINLY
LIGHT AMOUNTS ACROSS THE WESTERN AREAS AND UPPER TRANS PECOS...
AROUND A TENTH OF AN INCH AROUND FORT STOCKTON AND CARLSBAD...TO
UP TO A HALF INCH OF ICE ACCUMULATION ACROSS THE EASTERN PERMIAN
BASIN...AROUND BIG SPRING...SNYDER AND COLORADO CITY.

AS A RESULT...THE CURRENT FREEZING RAIN ADVISORY WILL BE EXPANDED
AS A WINTER WEATHER ADVISORY SOUTHWARD AND WESTWARD THIS
AFTERNOON TO INCLUDE FORT STOCKTON AND CARLSBAD. THE EASTERN
AREAS...ALONG AND EAST OF A LAMESA TO BIG SPRING TO BIG LAKE
LINE...WILL BE UPGRADED TO AN ICE STORM WARNING FOR THIS EVENING
AND TONIGHT.

.LONG TERM...
POTENT UPPER LOW NOW POSITIONED ACROSS THE GREAT BASIN AS PER
MESOANALYSIS AND WATER VAPOR IMAGERY THIS AFTERNOON.  ASSOCIATED
COLD/STATIONARY FRONT WILL DRAPE ITSELF ALONG AND NEAR THE RIO
GRANDE BY TOMORROW MORNING.  WHILE THE LOW TRAVERSES EASTWARD...A
130+ KNOT JET IS FORECAST TO ROUND THE BASE OF THE SYSTEM BY
14/1200Z AND PROVIDE AMPLE LIFT FOR ANOTHER ROUND OF PRECIPITATION
TONIGHT AND TOMORROW /SUNDAY/ MORNING. AT THE SAME TIME...AT 850
MB...THE LLJ IS PROGGED TO BE IN EXCESS OF 45-50 KNOTS ACROSS
SCURRY AND MITCHELL COUNTIES IN THE NORTHEASTERN PORTION OF THE
CWA. THIS WILL SUPPLY AMPLE MOISTURE TO SUPPORT POSSIBLE
CONVECTIVE ACTIVITY. CURRENT SOUNDINGS INDICATE A VERY
COLD...SHALLOW AIRMASS THAT IS IN PLACE WITH A STRONG TEMPERATURE
INVERSION JUST A FEW THOUSAND FEET OFF THE GROUND. NAM/WRF BUFR
POINT FORECAST SOUNDINGS INDICATE A DEEP WARM MOIST TONGUE OF AIR
JUST ABOVE THE SURFACE /50 DEGREES F AT 5000 FT AGL/ COUPLED WITH
A SHALLOW COLD AIR MASS ON THE GROUND IN PLACE FOR THIS EVENING
THROUGH TOMORROW MORNING. TOP-DOWN APPROACH INDICATES INSUFFICIENT
DEEP COLD AIR FOR SNOW OR REFREEZING OF MELTED PRECIPITATION INTO
ICE PELLETS/SLEET. WITH SUCH A SHALLOW COLD AIR POOL AT THE
SURFACE...DANGEROUS FREEZING RAIN WILL BE LIKELY.
MEANWHILE...THETA-E SURFACES INDICATE AMPLE MOISTURE AND WARM
CONVEYOR BELT LOCATIONS FROM DEL RIO NORTHEASTWARD TOWARD WICHITA
FALLS...TX. THEREFORE...THE GREATEST THREAT WILL BE ACROSS THE
EASTERN PORTIONS OF THE CWA WHERE THE GREATEST AMOUNT OF LIFT AND
MOISTURE WILL BE PRESENT. AN ICE STORM WARNING HAS BEEN RAISED FOR
THE NORTHEASTERN AND EXTREME EASTERN COUNTIES OF THE FA. A WINTER
WEATHER ADVISORY HAS BEEN RAISED FOR THE REMAINDER OF THE AREA
NORTH AND ALONG THE PECOS RIVER. IN ADDITION...PATCHY FREEZING FOG
MAY LIMIT VISIBILITIES DOWN TO BELOW 1 MILE AT TIMES ACROSS THE
NORTHERN AND CENTRAL PERMIAN BASIN TONIGHT THROUGH THE MORNING
HOURS TOMORROW. EXPECT VISIBILITIES TO OSCILLATE ABOVE AND BELOW 2
SM AS SURFACE WINDS FLUCTUATE.

BY MONDAY...THE LOW BEGINS TO SHEAR OUT AND SHOULD ALLOW FOR A BREAK
IN THE PRECIPITATION THROUGH THE END OF THE WEEK.  TEMPERATURES WILL
REMAIN COLDER THAN AVERAGE ACROSS MUCH OF THE BASIN.

BY FRIDAY THROUGH THE WEEKEND...INCREASED PRECIPITATION CHANCES ARE
NOTED PARTICULARLY BY THE GFS IN THE MEDIUM RANGE.  WHILE THERE ARE
SOME DIFFERENCES BETWEEN THE TIMING OF THE NEXT SYSTEM AMONG OTHER
MODELS...WILL GO WITH THE GFS ENSEMBLE APPROACH AND RAISE POPS
SLIGHTLY FOR THE WEEKEND.  THE GLOBAL PATTERN HAS NOT CHANGED MUCH
AND SUPPORTS THE TIMING OF THE NEXT SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              27  30  19  30  /  60  70  10  10
CARLSBAD NM                31  43  21  31  /  20  20   0   0
DRYDEN TX                  55  55  27  37  /  50  30  20  20
FORT STOCKTON TX           32  45  25  30  /  40  20  20  10
GUADALUPE PASS TX          32  45  21  26  /  20  10   0  10
HOBBS NM                   28  32  20  32  /  30  70  10   0
MARFA TX                   43  57  22  34  /  30  10  10  10
MIDLAND INTL AIRPORT TX    28  32  19  31  /  50  70  10  10
ODESSA TX                  27  33  19  29  /  40  70  10  10
WINK TX                    32  35  20  35  /  30  50  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZING RAIN ADVISORY FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
     SUNDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
     COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...ICE STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...BORDEN...DAWSON...GLASSCOCK...
     HOWARD...MITCHELL...REAGAN...SCURRY.

     FREEZING RAIN ADVISORY FROM 2 PM TO 6 PM CST THIS AFTERNOON FOR
     THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...UPTON...WARD...WINKLER.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
     SUNDAY FOR THE FOLLOWING ZONES...ANDREWS...CRANE...ECTOR...
     GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES COUNTY
     AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.

&&

01/02
Hazardous weather outlook, Jan 13, 4:32 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CST SAT JAN 13 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
432 AM CST SAT JAN 13 2007 /332 AM MST SAT JAN 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

FREEZING RAIN WILL BE POSSIBLE TODAY AND TONIGHT FROM
SOUTHEASTERN NEW MEXICO EASTWARD ACROSS THE NORTHERN PERMIAN
BASIN. THIS FREEZING RAIN WILL MAKE TRAVEL HAZARDOUS... AND A
FREEZING RAIN ADVISORY IS IN EFFECT FOR THIS AREA TONIGHT.

BRIDGES AND OVERPASSES CAN BE EXPECTED TO FREEZE BEFORE OTHER
SURFACES. USE CAUTION WHEN DRIVING AS ROADS MAY BE ICY. FREEZING
FOG CAN ICE OVER BRIDGES EVEN IN AREAS THAT HAVE HAD NO
PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING RAIN WILL CONTINUE TO AFFECT LOCATIONS TO THE NORTH AND
EAST OF THE PECOS RIVER SUNDAY MORNING. THESE AREAS ARE IN A WINTER
STORM WATCH THROUGH SUNDAY NOON FOR THE POSSIBILITY OF A QUARTER
OF AN INCH OR GREATER OF ICE ACCUMULATION.

ADDITIONAL LOCATIONS GENERALLY ALONG AND TO EITHER SIDE OF THE
PECOS RIVER COULD BE AFFECTED WITH FREEZING DRIZZLE OR RAIN BEFORE
THE PRECIPITATION ENDS SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED... HOWEVER LOCAL LAW
ENFORCEMENT OFFICIALS... DEPARTMENTS OF TRANSPORTATION.. .AND
OTHERS WITH TRAVEL AND/OR WEATHER CONCERNS SHOULD MONITOR LOCAL
MEDIA OUTLETS AND NOAA ALL-HAZARDS RADIO FOR THE LATEST
INFORMATION REGARDING THE WINTER WEATHER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 6:31 PM CSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more10 hr
Jan 13, 2:40 PM CSTWinter Weather AdvisoryMAFAndrews, Crane, Ector, Gaines, Loving, Martin and 5 more27 hr

Nearby

Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.